West Virginia, 2019

Hail and Damaging Winds in West Virginia, April 14, 2019

April 14, 2019 · NWS RLX · 30 events in 14 counties and zones

A very strong low pressure system moved from the lower Ohio River Valley to the Great Lakes on the 14th, pushing a cold front through late that evening. Ahead of the cold front, strong to severe thunderstorms developed, producing mainly scattered wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$116,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A very strong low pressure system moved from the lower Ohio River Valley to the Great Lakes on the 14th, pushing a cold front through late that evening. Ahead of the cold front, strong to severe thunderstorms developed, producing mainly scattered wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 14, 1:54 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 14, 1:54 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
254 PM EDT Sun Apr 14 2019

.SYNOPSIS...
Warm and breezy afternoon starting with light rain. Powerful
cold front moves later this afternoon to bring numerous showers
and severe storms through the evening hours. High pressure
returns and lasts through much of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 239 PM Sunday...

A vigorous surface low pressure system will track just northeast
of the area this afternoon. Meanwhile, an associated cold front
will reach the OH River around 8 PM this evening. A high deep
shear exceeding 80 knots, CAPE values exceeding 1600 J/Kg,
strong boundary layer convergence will provide enough forcing to
produce severe updrafts and consequently severe thunderstorms.
There is a Tornado Watch in effect for most parts of southeast
OH, northeast KY and eastern half of WV. The main threat will be
damaging winds. Although large hail and tornadoes can not be
ruled out. The timing of the worst thunderstorms will occur from
4pm through 10 pm tonight. Stay tuned to the NOAA weather radio
or your favorite media sources for updates on this dangerous
weather situation.

The threat for severe storms will diminish before midnight
tonight over the northeast and central mountains of WV.
Much colder air will filter in behind the cold front to drop
temperatures into the upper 30s tonight, as models consensus
points out H850 temperatures reaching minus 5C or 6C. There is a
small chance for few snow flakes or mix snow with rain to be
seen over the highest tops of our northeast mountains by Monday
morning. However, no accumulations are anticipated.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 225 PM Sunday...

Drier with high pressure over the area through the short term
period. Temperatures warm each day through the week as high
pressure/ridging continues to build over the region.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 225 PM Sunday...

We will end the week with a strong system/cold front pushing
through. This will bring a round of showers and thunderstorms,
with heavy downpours due to deep moisture fetch from Gulf of
Mexico. Still some timing differences between the models, but
severe storm could be possible if the system speeds up and hits
Thursday afternoon/evening or if a slower solution brings it
through Friday afternoon. Most guidance at this time has it
coming during the overnight hours Thursday into Friday morning,
and this would limit severe thunderstorm potential, but heavy
rain would remain a threat.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 200 PM Sunday...

VFR conditions prevailing through at least 20Z. Then, clouds
and convection will fire up this afternoon to produce periods of
IFR/LIFR along the strongest storms. Southerly flow will
increase to 15-20 knots with gusts around 40-45 knots with
strongest storms.

Weather charts analysis show a warm front slowly lifting north
producing light rain across the eastern third of the forecast
area this afternoon. This activity is expected to exit east of
the Appalachians by 4 pm. Meanwhile, the area will remain in the
warm sector of a vigorous surface low pressure system. This low
will track northeast of the area into this evening, bringing a
strong cold front which should arrive to southeast OH around 20Z
this afternoon. Numerous showers and strong thunderstorms will
develop to produce winds gusts exceeding 50 knots with the
stronger storms. Lightning and possible tornadoes are also
expected to develop from 1-2pm through at least 8pm this
evening.

LLWS and heavy turbulence is likely with this storm system. By
06Z Monday, the cold front will be east of the Appalachian,
while colder airmass move in behind the front. Available low
level moisture, and cooling temperatures could produce post rain MVFR/IFR
ceilings or fog during the late overnight hours into Monday
morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of severe winds and associated IFR
or worst conditions could vary. Amendments will be necessary
for direct hit storms to airports.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    M    H    M    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    H    M    H
PKB CONSISTENCY  H    H    H    H    H    L    H    H    H    H    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M

AFTER 18Z MONDAY...
IFR possible in a few showers and possible stratus on Monday,
especially in the mountains. IFR in showers and thunderstorms by
Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory until 7 PM EDT Monday for WVZ523-526.
     Wind Advisory until 9 PM EDT this evening for WVZ005-006-
     013>015-024>027-034-515>520-522.
     Wind Advisory until 9 PM EDT this evening for WVZ033.
OH...Wind Advisory until 9 PM EDT this evening for OHZ087.
KY...Wind Advisory until 9 PM EDT this evening for KYZ101>103-105.
VA...Wind Advisory until 9 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...ARJ/MPK
NEAR TERM...ARJ
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...ARJ
Hazardous weather outlook, Apr 14, 4:20 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
520 PM EDT Sun Apr 14 2019

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-152130-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln-
Putnam-Kanawha-Mingo-Logan-Boone-
520 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 63 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of southern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ066-067-075-076-083>086-WVZ007>009-016-017-152130-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Roane-Wirt-
520 PM EDT Sun Apr 14 2019

...TORNADO WATCH 63 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Tornado Watch.

In addition to the severe weather threat, a period of breezy to
windy conditions may occur by late afternoon and tonight. A Wind
Advisory may eventually be required for the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

VAZ003-004-WVZ027-033-034-515>520-522-152130-
Dickenson-Buchanan-Clay-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Southeast Webster-
520 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
southeast West Virginia and southern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong to severe storms are expected to develop in the afternoon and
gradually merge into a line of thunderstorms. Damaging winds will be
the primary severe weather threat, although a few severe hail stones
and even a brief tornado may also occur. Locally higher rainfall
could lead to high water impacts as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong winds may occur Monday across the higher mountainous terrain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ523-526-152130-
Northwest Pocahontas-Southeast Randolph-
520 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT MONDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

Strong to severe storms are expected to develop in the afternoon and
gradually merge into a line of thunderstorms. Damaging winds will be
the primary severe weather threat, although a few severe hail stones
and even a brief tornado may also occur. Locally higher rainfall
could lead to high water impacts as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ524-152130-
Southeast Pocahontas-
520 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Strong to severe storms are expected to develop in the afternoon and
gradually merge into a line of thunderstorms. Damaging winds will be
the primary severe weather threat, although a few severe hail stones
and even a brief tornado may also occur. Locally higher rainfall
could lead to high water impacts as well.

In addition to the severe weather threat, a period of breezy to
windy conditions may occur by late afternoon and tonight. A Wind
Advisory may eventually be required for the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ010-011-018>020-028>032-039-040-521-525-152130-
Pleasants-Tyler-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-
Harrison-Taylor-Upshur-Barbour-Northwest Webster-Northwest Randolph-
520 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Strong to severe storms are expected to develop in the afternoon and
gradually merge into a line of thunderstorms. Damaging winds will be
the primary severe weather threat, although a few severe hail stones
and even a brief tornado may also occur. Locally higher rainfall
could lead to high water impacts as well.

In addition to the severe weather threat, a period of breezy to
windy conditions may occur by late afternoon and tonight. A Wind
Advisory may eventually be required for the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong winds may occur Monday across the higher mountainous terrain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Apr 14, 4:16 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
516 PM EDT Sun Apr 14 2019

OHZ075-083>086-142200-
Jackson-Athens-Meigs-Gallia-Vinton-
516 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS...NORTH
CENTRAL GALLIA...NORTHEASTERN JACKSON...ATHENS AND EASTERN VINTON
COUNTIES...

At 515 PM EDT, a strong thunderstorm was located near Wellston,
moving northeast at 65 mph.

Winds in excess of 45 mph are possible with this storm.

Locations impacted include...
Athens, Jackson, Wellston, Nelsonville, Mcarthur, Albany, Coolville,
Lake Hope State Park, Chauncey, Hamden, Buchtel, Coalton, Zaleski,
Wilkesville, Radcliffe, Stroud Run State Park, Dyesville, Darwin,
Salem Center and Harrisonville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3922 8178 3893 8251 3910 8269 3939 8235
      3939 8229 3944 8228 3947 8225 3947 8217
      3952 8216
TIME...MOT...LOC 2115Z 234DEG 57KT 3908 8248

MEK
Local storm report, Apr 14, 4:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     3 SE EAGLE MILLS        39.30N  82.66W
04/14/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG BEACH GROVE ROAD.

&&

EVENT NUMBER RLX1901447

RG
Local storm report, Apr 14, 4:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ZALESKI                 39.28N  82.40W
04/14/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG ROUTE 278.

&&

EVENT NUMBER RLX1901448

RG
Local storm report, Apr 14, 4:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     3 SE EAGLE MILLS        39.30N  82.66W
04/14/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG BEACH GROVE ROAD.
            CORRECTED TIME

&&

CORRECTED EVENT TIME...FATALITIES...INJURIES...REMARKS

EVENT NUMBER RLX1901447

MZ
Local storm report, Apr 14, 4:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     2 SW ALBANY             39.21N  82.22W
04/14/2019  M61 MPH          ATHENS             OH   AWOS

&&

EVENT NUMBER RLX1901449

ABE
Local storm report, Apr 14, 4:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     ATHENS                  39.32N  82.10W
04/14/2019                   ATHENS             OH   BROADCAST MEDIA

            OHIO UNIVERSITY WEBCAM SHOWED LARGE LIMBS DOWN AND PINE
            TREE SNAPPED DUE TO THUNDERSTORM WINDS.

&&

EVENT NUMBER RLX1901450

ABE

The radar

The Charleston,WV radar (KRLX), 52 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Cabell

When
April 14, 5:00 PM EST
Where
Cabell County, 0.6 mi NNW of Guyan Estates
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.428, -82.304

Trees blown down along Guyan River Road.

Thunderstorm Wind, Cabell

When
April 14, 5:05 PM EST
Where
Cabell County, 1.44 mi SSW of Blue Sulphur
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.402, -82.243

Trees blown down along Cyrus Creek Road.

Thunderstorm Wind, Boone

When
April 14, 6:15 PM EST
Where
Boone County, 0.88 mi NE of Myrtle
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.140, -81.660

One tree was blown down along Drawdy Mountain Road.

Thunderstorm Wind, Kanawha

When
April 14, 6:30 PM EST
Where
Kanawha County, 0.69 mi N of Crown Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.210, -81.420

Several trees were downed along East Dupont Avenue.

Thunderstorm Wind, Kanawha

When
April 14, 6:40 PM EST
Where
Kanawha County, 0.88 mi NW of Barren Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.490, -81.290

A tree was blown down near the intersection of Elk River Road and Jordan Creek.

Thunderstorm Wind, Kanawha

When
April 14, 6:40 PM EST
Where
Kanawha County, 1.39 mi W of Reamer
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.474, -81.395

All lanes of Elk River Road North were closed due to downed trees.

Thunderstorm Wind, Clay

When
April 14, 6:55 PM EST
Where
Clay County, 0.69 mi S of Clay
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.460, -81.080

Multiple trees were blown down in the city of Clay, including along Widen Ridge Road and also Dog Run.

Thunderstorm Wind, Clay

When
April 14, 6:55 PM EST
Where
Clay County, 0.54 mi W of Crosby
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.320, -81.210

A tree was blown down along Independence Road, and another was downed along Route 16.

Thunderstorm Wind, Kanawha

When
April 14, 7:05 PM EST
Where
Kanawha County, 0.55 mi S of Lower Falls
Measured
45 kt (52 mph) estimated gust
Injuries
0 direct, 1 indirect
Property damage
$5,000
Reported by
911 Call Center
Coordinates
38.362, -81.851

One tree was blown down across Pennsylvania Avenue. Just across the river, a large branch was blown out of a tree, which was then hit by a passing motorcycle, injuring the rider.

Thunderstorm Wind, Braxton

When
April 14, 7:12 PM EST
Where
Braxton County, Gassaway
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.670, -80.770

Several trees were blown down in Gassaway. Trees fell across Little Otter Road, Ounnel Fork Road, Chapel Road, and Route 4.

Thunderstorm Wind, Braxton

When
April 14, 7:14 PM EST
Where
Braxton County, 0.54 mi W of Sutton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.670, -80.710

A tree was blown down across Facemire Drive, and another across Main Street in Sutton.

Thunderstorm Wind, Braxton

When
April 14, 7:20 PM EST
Where
Braxton County, 0.69 mi N of Heaters
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.760, -80.630

A tree was blown down across Berry Fork Road.

Thunderstorm Wind, Braxton

When
April 14, 7:20 PM EST
Where
Braxton County, 2.99 mi NE of Burnsville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.880, -80.610

A tree was blown down across Posey Road.

Thunderstorm Wind, Braxton

When
April 14, 7:25 PM EST
Where
Braxton County, 0.88 mi SE of Coger
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
38.820, -80.660

Many trees were snapped and uprooted along Browns Run Road. One tree fell onto a storage shed, causing one wall to bow out. A wooden playground set was also destroyed by the wind.

Thunderstorm Wind, McDowell

When
April 14, 7:25 PM EST
Where
McDowell County, 0.69 mi N of Juno
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.340, -81.670

Trees were blown down along Route 16.

Thunderstorm Wind, Fayette

When
April 14, 7:30 PM EST
Where
Fayette County, Derryhale
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
37.900, -81.170

A wooden playground was destroyed by the wind.

Thunderstorm Wind, Harrison

When
April 14, 7:32 PM EST
Where
Harrison County, 0.54 mi E of Goodhope
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.180, -80.440

Multiple trees were blown down in Good Hope.

Thunderstorm Wind, McDowell

When
April 14, 7:35 PM EST
Where
McDowell County, Algoma
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.420, -81.430

Several trees were downed along Route 52.

Thunderstorm Wind, Lewis

When
April 14, 7:40 PM EST
Where
Lewis County, 1.28 mi WSW of Deanville
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
39.040, -80.470

A RV and small houseboat, which was on a trailer, were both flipped onto their sides. A car port was also tossed by the wind.

Thunderstorm Wind, Raleigh

When
April 14, 7:41 PM EST
Where
Raleigh County, 1.16 mi WSW of Sprague
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.776, -81.241

Multiple trees were blown down along Oak Grove Road.

Thunderstorm Wind, Raleigh

When
April 14, 7:45 PM EST
Where
Raleigh County, 0.83 mi SSW of Cranberry
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
37.809, -81.207

A tree fell onto a house along Thornwood Lane.

Thunderstorm Wind, Upshur

When
April 14, 7:47 PM EST
Where
Upshur County, 1.38 mi N of Buckhannon Lewis Arp
Measured
66 kt (76 mph) measured gust
Reported by
AWOS
Coordinates
39.000, -80.270

Measured at Buckhannon Airport (KW22) in the apex of a bow echo.

Thunderstorm Wind, Upshur

When
April 14, 7:47 PM EST
Where
Upshur County, 0.88 mi NW of Buckhannon Lewis Arp
Measured
66 kt (76 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
38.990, -80.280

A patch of shingles and section of soffit were blown off a house. Several chain link fence posts were bent, and a wooden split rail fence was broken.

Thunderstorm Wind, Lewis

When
April 14, 7:50 PM EST
Where
Lewis County, 1.28 mi ESE of Berlin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.040, -80.330

Multiple trees were blown down on Buckhannon Ridge Road and Old Route 33.

Thunderstorm Wind, Barbour

When
April 14, 7:55 PM EST
Where
Barbour County, 0.54 mi W of Philippi
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.150, -80.040

Multiple trees were knocked down in the town of Philippi.

Hail, Barbour

When
April 14, 8:04 PM EST
Where
Barbour County, 0.54 mi W of Philippi
Measured
0.75 in hail
Reported by
Social Media
Coordinates
39.150, -80.040

Thunderstorm Wind, Fayette

When
April 14, 8:10 PM EST
Where
Fayette County, 1.38 mi N of Ravenseye
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
38.020, -80.900

Trees were blown down across Route 60, closing the road in both directions.

Thunderstorm Wind, Clay

When
April 14, 8:45 PM EST
Where
Clay County, 0.69 mi N of Ivydale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.540, -81.030

Multiple trees were blown down onto Route 4.

Thunderstorm Wind, Randolph

When
April 14, 9:00 PM EST
Where
Randolph County, 0.54 mi W of Valley Head
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.550, -80.040

Multiple trees were downed around Valley Head.

Thunderstorm Wind, Pocahontas

When
April 14, 9:14 PM EST
Where
Pocahontas County, 2.13 mi SW of Spruce
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
38.430, -79.980

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2019Every state in 2019This day in weather historyWarnings in West Virginia, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 807419, 807421, 807423, 807426, 807427, 807434, 807428, 807429, 807444, 807435, 807436, 807437, 807438, 807439, 807440, 807445, 807446, 807442, 807449, 807431, 807433, 807451, 807452, 807448, 807454, 807453, 807455, 807456, 807457, 807458.